Alert archive / Oklahoma / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Oct 12, 2018, 3:37 PM CDT for 7 counties in Oklahoma. It took effect at Oct 13, 2018, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 3:37 PM CDT (20:37 UTC)
- In effect from
- Oct 13, 2018, 7:00 AM CDT
- Expired
- Oct 13, 2018, 4:08 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WGUS64 KTSA 122037 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 337 PM CDT Fri Oct 12 2018 ARZ019-020-029-OKZ049-053-070>076-130445- /O.NEW.KTSA.FF.A.0003.181013T1200Z-181014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 337 PM CDT Fri Oct 12 2018 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... The National Weather Service in Tulsa has issued a * Flash Flood Watch for portions of Arkansas and Oklahoma... including the following counties...in Arkansas...Crawford... Franklin and Sebastian. in Oklahoma...Choctaw...Haskell... Latimer...Le Flore...McIntosh...Muskogee...Pittsburg... Pushmataha and Sequoyah. * From Saturday morning through Sunday morning * Widespread rainfall amounts of 3 to 4 inches are expected from late Saturday morning through Saturday night across southeast Oklahoma and west central Arkansas. At this time it appears the heaviest amounts will be focused south of a line roughly from Eufaula to Sallisaw to Ozark. Local amounts of around 5 inches are possible. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
4 follow-up statements
807 WGUS64 KTSA 130233 FFATSA Flood Watch National Weather Service Tulsa OK 933 PM CDT Fri Oct 12 2018 ARZ019-020-029-OKZ049-053-070>076-131100- /O.CON.KTSA.FF.A.0003.181013T1200Z-181014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 933 PM CDT Fri Oct 12 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Crawford...Franklin and Sebastian. in Oklahoma...Choctaw...Haskell...Latimer...Le Flore...McIntosh... Muskogee...Pittsburg...Pushmataha and Sequoyah. * From 7 AM CDT Saturday through Sunday morning * Widespread rainfall amounts of 3 to 4 inches are expected from late Saturday morning through Saturday night across southeast Oklahoma and west central Arkansas. At this time it appears the heaviest amounts will be focused south of a line roughly from Eufaula to Sallisaw to Ozark. Local amounts of around 5 inches are possible. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
542 WGUS64 KTSA 130902 FFATSA Flood Watch National Weather Service Tulsa OK 402 AM CDT Sat Oct 13 2018 ARZ019-020-029-OKZ049-053-070>076-132200- /O.CON.KTSA.FF.A.0003.181013T1200Z-181014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 402 AM CDT Sat Oct 13 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Crawford...Franklin and Sebastian. in Oklahoma...Choctaw...Haskell...Latimer...Le Flore...McIntosh... Muskogee...Pittsburg...Pushmataha and Sequoyah. * From 7 AM CDT this morning through Sunday morning * Widespread rainfall amounts of 2 to 4 inches are expected from late Saturday morning through Saturday night across southeast Oklahoma and west central Arkansas. At this time it appears the heaviest amounts will be focused south of a line roughly from Eufaula to Sallisaw to Ozark. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
316 WGUS64 KTSA 131603 FFATSA Flood Watch National Weather Service Tulsa OK 1103 AM CDT Sat Oct 13 2018 ARZ019-020-029-OKZ049-053-070>076-140015- /O.CON.KTSA.FF.A.0003.000000T0000Z-181014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1103 AM CDT Sat Oct 13 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Crawford...Franklin and Sebastian. In Oklahoma...Choctaw...Haskell...Latimer...Le Flore...McIntosh... Muskogee...Pittsburg...Pushmataha and Sequoyah. * Through Sunday morning * Widespread rainfall amounts of 2 to 4 inches are expected from late this morning through tonight across southeast Oklahoma and west central Arkansas. At this time it appears the heaviest amounts will be focused south of a line roughly from Eufaula to Sallisaw to Ozark. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$ 69
007 WGUS64 KTSA 132108 FFATSA Flood Watch National Weather Service Tulsa OK 408 PM CDT Sat Oct 13 2018 ARZ019-020-029-OKZ049-053-070>076-132215- /O.CAN.KTSA.FF.A.0003.000000T0000Z-181014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 408 PM CDT Sat Oct 13 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for east central and southeast Oklahoma and northwest Arkansas has been cancelled. Heavy rain has moved out of the area. Some light rain or drizzle will remain possible overnight, but will not be enough to cause any flooding concerns. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Oct 12, 3:36 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 12, 3:36 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
336 PM CDT Fri Oct 12 2018
.DISCUSSION...
A few lingering showers continue this afternoon across western
Arkansas and near the Red River in southeast OK as tail end of
shortwave moving across the Midwest moves away from the area.
Areas of light drizzle have also persisted elsewhere and
overnight tonight as clouds being to clear from the west, there
will be potential for dense fog to develop with moist airmass
already in place. The best potential for this will be across
northeast OK and possibly far northwest AR. A weak frontal
boundary pushing south behind the upper wave may keep winds up
just enough to prevent widespread significant reductions however,
and will hold off on any fog advisory for now.
Attention then turns to the approaching remnants of Sergio, which
is currently moving across northern Mexico and will move east
tonight through Saturday. This moisture interacting with frontal
zone will produce widespread rainfall by Saturday morning across
parts of eastern OK, and eventually into areas farther north and
east by afternoon and evening. Model solutions have come well into
agreement developing the axis of heaviest rainfall along and south
of I-40 in eastern OK and into west central AR, where 2-4 inch
totals will be very likely given the quality of moisture from
both Sergio and additional lower level moisture pulled north form
the Gulf of Mexico. While recent rainfall has not been as heavy
across these areas as what parts of south central OK have seen,
fell there is just enough potential for rises on creeks and
streams to go ahead with a flood watch generally along and south
of I-40 Saturday through Saturday night. This main swath of precip
should decrease from the west Saturday evening.
A strong cold front will push south Sunday, not only ushering in
the coolest airmass we have seen in several months, but also add
additional forcing for widespread rain, potentially keeping a
heavy rainfall threat going across southeast OK into Monday. Flood
watch my eventually need to be extended for this area.
Temperatures will feel downright cold across northern areas by
late Sunday afternoon with brisk north winds and temperatures
falling into the upper 30s in some areas by sunset. A few spots
near the KS/OK border could see a light freeze Monday morning,
with more of the area at risk by Tuesday morning. Rain chances
should finally end across southeast OK by mid week.
Temperatures will warm back to closer to normal later in the week
with a potential weak upper system bringing chance of rain back
to parts of the area Thursday and Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 44 55 52 56 / 0 80 60 50
FSM 49 59 56 69 / 20 100 100 40
MLC 49 57 56 68 / 10 100 80 50
BVO 41 55 49 53 / 0 60 50 50
FYV 42 57 52 64 / 20 90 90 40
BYV 43 55 50 62 / 20 80 90 40
MKO 46 56 54 62 / 0 100 80 40
MIO 42 55 50 55 / 0 50 70 50
F10 46 56 53 58 / 0 100 70 40
HHW 55 60 60 74 / 30 100 100 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from Saturday morning through Sunday morning
for OKZ049-053-070>076.
AR...Flash Flood Watch from Saturday morning through Sunday morning
for ARZ019-020-029.
&&
SHORT TERM...12
LONG TERM....14Hazardous weather outlook, Oct 12, 1:02 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 102 PM CDT Fri Oct 12 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 102 PM CDT Fri Oct 12 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Heavy Rain Potential. SUNDAY...High Wind Potential. MONDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Tropical moisture associated with the remnants of Tropical Storm Sergio will move into the region Saturday. Locally heavy rainfall and flash flooding will be possible along the track of the system Saturday and Saturday night. Rainfall totals will likely be highest across southeast Oklahoma and west central Arkansas, with 2 to 3 inches possible through Monday morning. Given recent heavy rainfall, this additional rain may increase the potential for flooding across the area. weather.gov/tulsa contains additional information.
Nearby
Flash Flood Watches in Oklahoma, 2018Flash Flood Watches in Arkansas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.